Answer:There are a number of supplements that can cause constipation. Iron supplements, for example are a common culprit. The good news, however, is that certain forms of iron may be less likely to cause constipation than others.
Similarly, calcium supplements can cause constipation in some people, but one particularly popular form of calcium may be more likely to do so than another.
Some people find that protein powders and drinks cause constipation and bloating.
Other supplements reported to cause constipation, although less frequently, include cinnamon, berberine, nattokinase, chlorella, NAC (N-acetyl cysteine) and beta-sitosterol.
Excessive intake of vitamin D as a supplement can cause hypercalcemia (too much calcium in the blood) with symptoms including constipation.
Consuming plenty of water and dietary fiber can go a long way in helping to prevent constipation. Good sources of fiber include fruits, vegetables, and grains such oats, or ground flaxseed. But if you take one of the supplements above and experience constipation, you may want to consider trying a different form, when possible, (such as with iron and calcium), or stopping the supplement to see if that helps.
There are also several supplements that may help to relieve constipation.
Join today to unlock all member benefits including full access to all CL Answers and over 1,300 reviews.Join Now
Already a member? Sign In Here.
Join now at www.consumerlab.com/join/